Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Topological degree and the Sperner lemma

  • 129 Accesses

  • 4 Citations

Abstract

In this paper, we give a new proof of Sperner's lemma, in its superstrong from, using the topological degree. Thus, we point out a relation between several methods for fixed-point theorems using either the topological degree, or the KKM lemma, or the Sperner lemma.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Schwartz, J. T.,Nonlinear Functional Analysis, Gordon and Breach, New York, New York, 1969.

  2. 2.

    Lasry, J. M., andRobert, R.,Degré et Théorèmes de Point Fixe pour les Applications Multivoques et Applications, Cahier de Mathématique de la Décision, Université Paris-IX, Dauphine, France, 1975.

  3. 3.

    Geistdoerfer-Florenzano, M.,L'Equilibre Economique Général Transitif et Intransitif—Problèmes d'Existence, Centre d'Etudes Prospectives d'Economie Mathématique Appliquées à la Planification, Paris, France, Report No. 8004, 1980.

  4. 4.

    Scarf, H.,The Approximation of Fixed Points of a Continuous Mapping, SIAM Journal on Applied Mathematics, Vol. 15, No. 5, 1967.

  5. 5.

    Kuhn, H. W., andmacKinnon, J. G.,Sandwich Methods for Finding Fixed Points, Journal of Optimization Theory and Applications, Vol. 17, Nos. 3/4, 1975.

  6. 6.

    Hoang Tuy,Pivotal Methods for Computing Equilibrium Points: Unified Approach and New Restart Algorithm, Mathematical Programming, Vol. 16, pp. 210–227, 1979.

  7. 7.

    Todd, M. J.,The Computation of Fixed Points and Applications, Springer-Verlag, Berlin, Germany, 1976.

  8. 8.

    Berge, C.,Espaces Topologiques—Fonctions Multivoques, Dunod, Paris, France, 1959.

  9. 9.

    Yoseloff, M.,Topologic Proofs of Some Combinatorial Theorems, Journal of Combinatorial Theory, (A.), Vol. 17, pp. 95–111, 1974.

Download references

Author information

Additional information

The author would like to thank Dr. G. Leitmann for his remarks and suggestions.

Communicated by G. Leitmann

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Le Van, C. Topological degree and the Sperner lemma. J Optim Theory Appl 37, 371–377 (1982). https://doi.org/10.1007/BF00935276

Download citation

Key Words

  • Topological degree
  • simplex
  • triangulations